Alert archive / Georgia / Frost Advisories in 2023
Frost Advisory 2, NWS Atlanta, GA
NWS Atlanta, GA issued this frost advisory at Oct 7, 2023, 3:12 AM EDT for 6 counties in Georgia. It took effect at Oct 8, 2023, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2023, 3:12 AM EDT (07:12 UTC)
- In effect from
- Oct 8, 2023, 2:00 AM EDT
- Expired
- Oct 8, 2023, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 162 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WWUS72 KFFC 070712 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 312 AM EDT Sat Oct 7 2023 GAZ006-008-009-015-016-071515- /O.NEW.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/ Fannin-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 312 AM EDT Sat Oct 7 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures in the middle 30s will result in frost formation. * WHERE...Fannin, Union, Towns, Lumpkin and White Counties. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
335 WWUS72 KFFC 071412 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1012 AM EDT Sat Oct 7 2023 GAZ006-008-009-015-016-080000- /O.CON.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/ Fannin-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 1012 AM EDT Sat Oct 7 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures in the middle 30s will result in frost formation. * WHERE...Fannin, Union, Towns, Lumpkin and White Counties. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
895 WWUS72 KFFC 080014 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 814 PM EDT Sat Oct 7 2023 GAZ006-008-009-015-016-081400- /O.CON.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/ Fannin-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 814 PM EDT Sat Oct 7 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures in the middle 30s will result in frost formation. * WHERE...Fannin, Union, Towns, Lumpkin and White Counties. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Albright
049 WWUS72 KFFC 080135 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 935 PM EDT Sat Oct 7 2023 GAZ007-081400- /O.EXA.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/ Gilmer- 935 PM EDT Sat Oct 7 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures in the middle 30s will result in frost formation. * WHERE...Gilmer County. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ006-008-009-015-016-081400- /O.CON.KFFC.FR.Y.0002.231008T0600Z-231008T1400Z/ Fannin-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 935 PM EDT Sat Oct 7 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * WHAT...Temperatures in the middle 30s will result in frost formation. * WHERE...Fannin, Union, Towns, Lumpkin and White Counties. * WHEN...From 2 AM to 10 AM EDT Sunday. * IMPACTS...Frost could kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
227 WWUS72 KFFC 081415 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1015 AM EDT Sun Oct 8 2023 GAZ006>009-015-016-081515- /O.EXP.KFFC.FR.Y.0002.000000T0000Z-231008T1400Z/ Fannin-Gilmer-Union-Towns-Lumpkin-White- Including the cities of Dahlonega and Cleveland 1015 AM EDT Sun Oct 8 2023 ...FROST ADVISORY HAS EXPIRED... Temperatures have become too warm to support frost, so the Frost Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this frost advisory went out at Oct 7, 3:06 AM EDT, 6 minutes earlier.
Area forecast discussion, Oct 7, 3:06 AM EDT, 6 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 306 AM EDT Sat Oct 7 2023 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Sunday) Issued at 305 AM EDT Sat Oct 7 2023 Fall-like temperatures and dry conditions are expected for the short term period of the forecast. Cold front well depicted within the dewpoint field this morning. The front is now approaching far NW GA. The boundary will continue to move south today, bringing a cooler and drier airmass to the region. Isolated shra across the far SE portions of the CWA will continue to diminish early this morning. Clearing on the back side of the front will also occur, so sunny/clear skies expected through the remainder of the short term period. With the cooler air moving in, temperatures will range from about 5 to 15 degrees below normal through Sunday. With gusty NW winds, will reduce dewpoints again today. Also, blended in a little higher gusts than the base guidance was giving. Temperatures in the far NE Saturday night/early Sunday Morning are expected to fall into the middle 30s and some frost is definitely possible in the sheltered areas. Will go ahead and issue a Frost Advisory due to a still pretty active growing season and grape harvest. NListemaa && .LONG TERM... (Sunday night through Friday) Issued at 305 AM EDT Sat Oct 7 2023 The general pattern remains calm through the short term. Temperatures that will remain within 10 degrees of climatological normal. A surge of warmer air is expected Wednesday bringing daytime highs back into the upper 70s and lower 80s. But that trend quickly falls apart as another low moves into the TN river valley sometime late next week bringing a return to cooler weather and the possibility of some much needed precip. That being said, there is plenty of time for this forecast to change, and it will likely do so over the next couple of days. No other significant changes to the forecast are expected. Vaughn && .AVIATION... (06Z TAFS) Issued at 1251 AM EDT Sat Oct 7 2023 Patchy sct-bkn IFR clouds and sct-bkn mid level clouds will diminish over the next hour or two. Drier air will settle across the area, with clear skies expected for the remainder of the period. Winds will remain on the west side. Wind gusts to around 25kt will be possible from mid morning through the late afternoon. Gusts should diminish as the inversion sets up this evening, but sustained speeds should stay up around 8-9kt. //ATL Confidence...06Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 72 44 68 43 / 0 0 0 0 Atlanta 67 46 65 46 / 0 0 0 0 Blairsville 60 36 59 38 / 0 0 0 0 Cartersville 66 39 66 42 / 0 0 0 0 Columbus 75 47 71 46 / 0 0 0 0 Gainesville 67 44 64 44 / 0 0 0 0 Macon 77 46 71 44 / 0 0 0 0 Rome 68 41 68 42 / 0 0 0 0 Peachtree City 69 42 67 42 / 0 0 0 0 Vidalia 82 49 71 47 / 20 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 10 AM EDT Sunday for GAZ006-008-009- 015-016. Red Flag Warning from noon today to 8 PM EDT this evening for GAZ037-047>050-058>061-069>074-078>085-089>097-102>109. && SHORT TERM...NListemaa LONG TERM....Vaughn AVIATION...NListemaa
Hazardous weather outlook, Oct 6, 10:33 PM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1033 PM EDT Fri Oct 6 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1033 PM EDT Fri Oct 6 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Northwesterly winds gusting 20 to 30 mph, relative humidity values in the 20 to 30 percent range and dry fuels may result critical fire weather conditions on Saturday, especially south of Athens to Columbus. The greatest risk for wildfires is expected between noon and 8 PM. Precautions should be taken to minimize the risk of fire starts. Patchy frost is possible Saturday night and early Monday morning in the higher terrain of far northeast Georgia. Consider taking precautions to protect sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 7, 2:43 AM EDT, 29 minutes before
Special Weather Statement National Weather Service Peachtree City GA 243 AM EDT Sat Oct 7 2023 GAZ008-009-013>016-021>025-027-031>034-038-039-042>046-051>057- 062-066>068-075-076-086-098-110>113-080000- Union-Towns-Pickens-Dawson-Lumpkin-White-Cherokee-Forsyth-Hall- Banks-Jackson-Madison-Paulding-Cobb-North Fulton-Gwinnett- Oglethorpe-Wilkes-Carroll-Douglas-South Fulton-DeKalb-Rockdale- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Warren- Troup-Meriwether-Pike-Glascock-Jefferson-Emanuel-Treutlen-Telfair- Wheeler-Montgomery-Toombs- 243 AM EDT Sat Oct 7 2023 ...HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EVENING FOR PARTS OF NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS... Relative Humidities of 25 percent or less can be expected for 4 or more hours this afternoon into the evening. Wind gusts will be NW at 15 to 20 MPH. With dry fuels, high fire danger conditions can be expected. Please refer to your local burn permitting authorities whether you may burn outdoors. If you do burn outside, use extreme caution.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:53 AM EDT | Red Flag Warning | FFC | Baldwin, Bibb, Bleckley, Butts, Chattahoochee, Crawford and 34 more | 17 hr |
Nearby
Frost Advisories in Georgia, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.